# SDR 2016FA0000376

- Difficulty date: June 30, 2016
- Submitted: August 17, 2016
- Operation: General aviation
- Aircraft: N788RH
- Make and model: Amtr CHALLENGERII
- System (JASC): 7421 · Spark Plug/Igniter
- Part: Spark Plug
- Condition: Separated
- Location: Cylinder
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, Y
- Precautionary procedure: A

## Discrepancy

DURING CLIMB OUT AT FULL POWER, THE PILOT EXPERIENCED A LOUD BANG FOLLOWED BY COMPLETE ENGINE FAILURE.  THIS RESULTED IN AN EMERGENCY LANDING AND DAMAGE TO THE AIRCRAFT.  ONE OF THE FOUR SPARK PLUGS HAD BLOWN OUT OF THE CYLINDER HEAD AT TAKE OFF POWER. (AFT CYLINDER, FORWARD PLUG) .  DURING INVESTIGATION IT WAS NOTICED THAT THE NR 3 SPARK PLUG (FORWARD PLUG IN REAR CYLINDER) HAD EXITED THE CYLINDER HEAD AND WAS HANGING FROM THE IGNITION LEAD. IT WAS FOUND THAT THE THREE SPARKS PLUGS THAT REMAINED IN THE CYLINDERS HAD CRUSH GASKETS INSTALLED ON THEM.  THE NR 2 AND 3 SPARK PLUGS HAD CHT RING TERMINALS INSTALLED UNDER THE PLUGS.  NR 2 WAS A THINNER RING TERMINAL ( .0048 INCHES) AND THE NR 3 PLUG RING TERMINAL WAS THICKER (.0071 INCHES).  NO CRUSH GASKET WAS FOUND ON THE FAILED POSITION.
